eesti teaduste
akadeemia kirjastus
SINCE 1952
Proceeding cover
of the estonian academy of sciences
ISSN 1736-7530 (Electronic)
ISSN 1736-6046 (Print)
Impact Factor (2021): 1.024
Right linear map preserving the left spectrum of 2x2 quaternion matrices; pp. 378–386

Deyu Duan, Xiang Gong, Geng Yuan, Fahui Zhai

In this paper, the form of a right linear map preserving the left spectrum of quaternion matrices of order 2 is characterized. The obtained conclusion is different from the classical results of the linear map preserving eigenvalues of complex matrices.


1. Farenick, D. R. and Pidkowich, B. A. F. The spectral theorem in quaternions. Linear Algebra Appl., 2003, 371, 75–102.

2. Huang, L. P. and So, W. On left eigenvalues of a quaternionic matrix. Linear Algebra Appl., 2001, 323, 105–116.

3. Jafarian, A. A. A survey of invertibility and spectrum preserving linear maps. Bull. Iran. Math. Soc., 2009, 2, 1–10.

4. Jafarian, A. A. and Sourour, A. R. Spectrum-preserving linear maps. J. Funct. Anal., 1986, 66, 255–261.

5. Li, C. K. and Tsing, N. K. Linear preserver problems: a brief introduction and some special techniques. Linear Algebra Appl., 1992, 162–164, 217–235.

6. Marcus, M. Linear transformations on matrices. J. Res. Nat. Bur. Standards Sect. B., 1971, 75B, 107–113.

7. Marcus, M. and Moyls, B. N. Linear transformations on algebras of matrices. Canad. J. Math., 1959, 11, 61–66.

8. Pierce, S. A survey of linear preserver problems. Linear Multilinear Al., 1992, 33, 1–129.

9. Rodman, L. Topics in Quaternion Linear Algebra. Princeton Univ. Press, Princeton, USA, 2014.

10. So, W. Qnaternionic left eigenvalue problem. Southeast Asian Bull. Math., 2005, 29, 555–565.

11. Sourour, A. R. Three linear perserver problems. In Mathematics and the 21st Century. World Sci. Publ., London, 2001, 211–221.

12. Siu, L. S. A Study of Polynomials, Determinants, Eigenvalues and Numerical Ranges Over Quaternions. M. Phil. thesis, University of Hong Kong, 1997.

13. Wood, R. M. W. Quaternionic eigenvalues. Bull. London Math. Soc., 1985, 17, 137–138.

14. Zhang, F. Z. Quaternions and matrices of quaternions. Linear Algebra Appl., 1997, 251, 21–57.

Back to Issue